MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404283
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 06/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Related component, same system: model number: 720182-01, lot number: 1000078613, model description: reservoir flat 100 ml.
 
Event or Problem Description
It was reported that he inflatable penile prosthesis (ipp) device is going to be removed on a future date due to pain and infection.The patient "has been having continuous pain in the penis, especially on inflation.This has not settled despite antibiotics and analgesics, suggesting a chronic infection." after the device is removed if there are no signs of an active infection the physician plans to proceed with an immediate salvage and replacement with a new device.If there are signs of an active infection the physician plans to remove the device and then implant a new device a few weeks later.Additional information received states the patient did not have any other symptoms.He only reported "continuous pain, especially on inflation." the pain began immediately after implantation.The infection was located in the scrotum.The "patient had symptom of chronic infection which might have affected this implantation surgery." the physician does not believe that the device caused or contributed to the infection.The device still remains implanted and is planned to be removed.
 
Additional Manufacturer Narrative
Device evaluation: the ams700 ipp cylinders were visually inspected and functionally tested.There was a leak in the body of cylinder 1, which was consistent with sharp instrument damage.Based on the determination that the damage was likely due to explant, it will not be considered a probable cause for this event because it is a secondary failure.The ams 700 momentary squeeze (ms) pump was visually inspected and functionally tested; no leaks were found.The pump failed the 8 lb.Activation test.The pump required more than 8 lbs.Of force to activate.The allegation of infection could not be confirmed; however, a device malfunction was confirmed.The ams 700 conceal reservoir was visually inspected and functionally tested; no leaks were found.The reservoir therefore performed within specification.Related component, same system: model number: 720182-01.Lot number: 1000078613.Model description: reservoir flat 100 ml.
 
Event or Problem Description
It was reported that he inflatable penile prosthesis (ipp) device is going to be removed on a future date due to pain and infection.The patient "has been having continuous pain in the penis, especially on inflation.This has not settled despite antibiotics and analgesics, suggesting a chronic infection." after the device is removed if there are no signs of an active infection the physician plans to proceed with an immediate salvage and replacement with a new device.If there are signs of an active infection the physician plans to remove the device and then implant a new device a few weeks later.Additional information received states the patient did not have any other symptoms.He only reported "continuous pain, especially on inflation." the pain began immediately after implantation.The infection was located in the scrotum.The "patient had symptom of chronic infection which might have affected this implantation surgery." the physician does not believe that the device caused or contributed to the infection.The device still remains implanted and is planned to be removed.Additional information received states the explanted device was "defective.".

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key9188704
Report Number2183959-2019-66828
Device Sequence Number2402371
Product Code FHW
UDI-Device Identifier00878953003863
UDI-Public00878953003863
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/29/2022
Device Model Number72404283
Device Catalogue Number72404283
Device Lot Number0181498007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date12/19/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR